Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 15, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Dec 21, 2016, 3:51 PM PST. It took effect at Dec 22, 2016, 10:00 PM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2016, 3:51 PM PST (23:51 UTC)
- In effect from
- Dec 22, 2016, 10:00 PM PST
- Expired
- Dec 23, 2016, 9:22 PM PST
- In force
- 23 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
429 WWUS46 KSTO 212351 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 351 PM PST WED DEC 21 2016 ...WINTER STORM TO BRING HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS... .PERIODS OF HEAVY, WET SNOW ARE EXPECTED, BEGINNING LATE THURSDAY OVER THE SOUTHERN CASCADES AND EARLY FRIDAY MORNING OVER THE NORTHERN SIERRA. THIS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES OVER MOUNTAIN ROADS. PRECIPITATION IS EXPECTED TO GRADUALLY TAPER OFF AS COLDER AIR FILTERS INTO THE REGION FRIDAY AND WITH LOWERING THE SNOW LEVELS. CAZ063-220100- /O.CAN.KSTO.WS.A.0013.161224T0000Z-161225T0000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF ALDER SPRINGS 351 PM PST WED DEC 21 2016 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WATCH. SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, LOCALLY HIGHER OVER PEAKS, WITH ONLY MINOR TRAVEL IMPACTS EXPECTED. $$ CAZ013-221200- /O.UPG.KSTO.WS.A.0013.161224T0000Z-161225T0000Z/ /O.NEW.KSTO.WS.W.0015.161223T0600Z-161224T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- INCLUDING THE CITY OF SHASTA DAM 351 PM PST WED DEC 21 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN AT PASS LEVELS WILL TURN TO SNOW THURSDAY EVENING THEN SCATTERED SHOWERS WILL CONTINUE THROUGH SATURDAY. * MAIN IMPACTS...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE ABOUT 2500 FEET WITH UP TO A FOOT OR MORE HIGHEST ELEVATIONS. * LOCATIONS...THIS WATCH INCLUDES THE HIGHER ELEVATIONS OF HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY DOWN TO INTERSTATE 5. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ014-221200- /O.UPG.KSTO.WS.A.0013.161223T1200Z-161225T0000Z/ /O.NEW.KSTO.WS.W.0015.161223T0600Z-161224T1200Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF BURNEY 351 PM PST WED DEC 21 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT. SNOW WILL CHANGE TO SNOW SHOWERS SATURDAY. * MAIN IMPACTS...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * SNOW ACCUMULATIONS...4 TO 7 INCHES DOWN TO 2500 FEET WITH 6 TO 12 INCHES POSSIBLE AT HIGHEST ELEVATIONS. * LOCATIONS...THIS WARNING INCLUDES HIGHWAY 89. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ068-069-221200- /O.UPG.KSTO.WS.A.0013.161223T1200Z-161225T0000Z/ /O.NEW.KSTO.WS.W.0015.161223T1200Z-161225T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 351 PM PST WED DEC 21 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT. SNOW WILL CHANGE TO SNOW SHOWERS SATURDAY. * MAIN IMPACTS...HOLIDAY TRAVEL WILL BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * SNOW ACCUMULATIONS...5 TO 10 INCHES DOWN TO 3000 FEET WITH 1 TO 3 FEET POSSIBLE AT HIGHER ELEVATIONS. * LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 70...89 AND 36. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$
5 follow-up statements
923 WWUS46 KSTO 221200 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 400 AM PST THU DEC 22 2016 ...WINTER STORM TO BRING HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS... .PERIODS OF HEAVY SNOW ARE EXPECTED BEGINNING LATE TONIGHT OVER THE SHASTA COUNTY MOUNTAINS AND OVER THE SOUTHERN CASCADES WITH SNOW OVER THE NORTHERN SIERRA BY FRIDAY MORNING. THIS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES OVER MOUNTAIN ROADS. GUSTY WINDS WILL ADD TO THE DIFFICULTIES CAUSING WHITE OUT CONDITIONS AT TIMES WITH SNOW LEVELS LOWERING DURING THE DAY FRIDAY. PRECIPITATION IS EXPECTED TO GRADUALLY TAPER FRIDAY NIGHT AND SATURDAY. DURING THIS TIME, COLDER AIR WILL FILTER INTO THE AREA BRINGING STILL LOWER SNOW LEVELS. CAZ013-014-230015- /O.CON.KSTO.WS.W.0015.161223T0600Z-161224T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND BURNEY 400 AM PST THU DEC 22 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * TIMING...RAIN AT PASS LEVELS WILL TURN TO SNOW THIS EVENING WITH SNOW OVER THE MOUNTAINS ON FRIDAY. SCATTERED SHOWERS WILL CONTINUE THROUGH SATURDAY. * SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE ABOUT 2500 FEET WITH UP TO A FOOT OR MORE HIGHEST ELEVATIONS. * LOCATIONS...THIS WATCH INCLUDES THE HIGHER ELEVATIONS OF HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY POSSIBLY DOWN TO INTERSTATE 5 BY FRIDAY MORNING. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-069-230015- /O.CON.KSTO.WS.W.0015.161223T1200Z-161225T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 400 AM PST THU DEC 22 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST SATURDAY... * TIMING...SNOW WILL BEGIN EARLY FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT. SNOW WILL CHANGE TO SNOW SHOWERS SATURDAY. * SNOW ACCUMULATIONS...5 TO 10 INCHES DOWN TO 3000 FEET WITH 1 TO 3 FEET POSSIBLE AT HIGHER ELEVATIONS. * LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 70... 89 AND 36. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
092 WWUS46 KSTO 222259 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 259 PM PST THU DEC 22 2016 ...WINTER STORM TO BRING HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS... .PERIODS OF HEAVY SNOW ARE EXPECTED BEGINNING LATE TONIGHT OVER THE SHASTA COUNTY MOUNTAINS AND THE SOUTHERN CASCADES WITH SNOW OVER THE NORTHERN SIERRA BY FRIDAY MORNING. THIS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES OVER MOUNTAIN ROADS, ESPECIALLY MID DAY FRIDAY TO EARLY FRIDAY EVENING. GUSTY WINDS WILL ADD TO THE DIFFICULTIES CAUSING WHITE OUT CONDITIONS AT TIMES. SNOW LEVELS WILL LOWER THROUGH FRIDAY INTO SATURDAY AS COLD AIR FILTERS INTO THE AREA. PRECIPITATION IS EXPECTED TO GRADUALLY TAPER FRIDAY NIGHT AND SATURDAY. CAZ068-069-231200- /O.EXT.KSTO.WS.W.0015.161223T1200Z-161224T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 259 PM PST THU DEC 22 2016 ...WINTER STORM WARNING NOW IN EFFECT FROM 4 AM FRIDAY TO 10 AM PST SATURDAY... * TIMING...SNOW WILL BEGIN EARLY FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT. SNOW WILL CHANGE TO SNOW SHOWERS SATURDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES DOWN TO 3000 FEET WITH 1 TO 2 FEET POSSIBLE AT HIGHER ELEVATIONS. LIGHT ACCUMULATIONS ARE POSSIBLE INTO THE UPPER FOOTHILLS. * LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 70... 89 AND 36. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-014-231200- /O.CON.KSTO.WS.W.0015.161223T0600Z-161224T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND BURNEY 259 PM PST THU DEC 22 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * TIMING...RAIN AT PASS LEVELS WILL TURN TO SNOW AFTER MIDNIGHT TONIGHT. HEAVIEST SNOW DURING THE DAY FRIDAY WITH SCATTERED SHOWERS INTO EARLY SATURDAY. * SNOW ACCUMULATIONS...1 TO 2 INCHES ARE POSSIBLE DOWN TO INTERSTATE 5. 4 TO 8 INCHES ABOVE 2500 FEET WITH A FOOT OR MORE HIGHEST ELEVATIONS. * LOCATIONS...THIS WARNING INCLUDES THE HIGHER ELEVATIONS OF HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY POSSIBLE DOWN TO INTERSTATE 5 LATE FRIDAY INTO EARLY SATURDAY. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
330 WWUS46 KSTO 231150 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PST FRI DEC 23 2016 ...WINTER STORM TO BRING HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS... .PERIODS OF HEAVY SNOW ARE EXPECTED OVER THE NORTHERN CALIFORNIA MOUNTAINS TODAY WITH SNOW LEVELS LOW ENOUGH TO IMPACT THE MAJOR MOUNTAIN PASSES. THIS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES OVER MOUNTAIN ROADS TODAY ESPECIALLY MID DAY THROUGH THE EVENING. GUSTY WINDS WILL ADD TO THE DIFFICULTIES CAUSING WHITE OUT CONDITIONS AT TIMES. SNOW LEVELS WILL LOWER TODAY INTO SATURDAY AS COLD AIR FILTERS INTO THE AREA. PRECIPITATION IS EXPECTED TO GRADUALLY TAPER LATE TONIGHT INTO SATURDAY. CAZ013-014-240030- /O.CON.KSTO.WS.W.0015.000000T0000Z-161224T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND BURNEY 350 AM PST FRI DEC 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * TIMING...PRECIPITATION IS EXPECTED TO CONTINUE THROUGH MOST OF THE DAY AND EVENING. SNOW LEVELS WILL START TODAY AT AROUND 3500 FEET DROPPING SLOWLY TODAY AND INTO THE EVENING. BY SATURDAY MORNING SNOW LEVELS ARE EXPECTED TO DROP TO AROUND 2000 FEET. * SNOW ACCUMULATIONS...1 TO 2 INCHES ARE POSSIBLE DOWN TO INTERSTATE 5 TONIGHT. 4 TO 8 INCHES ABOVE 3500 FEET WITH A FOOT OR MORE HIGHEST ELEVATIONS. * LOCATIONS...THIS WARNING INCLUDES THE HIGHER ELEVATIONS OF HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY POSSIBLE DOWN TO INTERSTATE 5 LATE FRIDAY INTO EARLY SATURDAY. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-069-240030- /O.CON.KSTO.WS.W.0015.161223T1200Z-161224T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 350 AM PST FRI DEC 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * TIMING...SNOW WILL CONTINUE THROUGH TONIGHT CHANGING TO SNOW SHOWERS SATURDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES DOWN TO 3000 FEET WITH 1 TO 2 FEET POSSIBLE AT HIGHER ELEVATIONS. LIGHT ACCUMULATIONS ARE POSSIBLE INTO THE UPPER FOOTHILLS. * LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 70... 89 AND 36. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
431 WWUS46 KSTO 232320 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 320 PM PST FRI DEC 23 2016 ...WINTER STORM BRINGING HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS... .PERIODS OF HEAVY SNOW ARE EXPECTED OVER THE NORTHERN CALIFORNIA MOUNTAINS INTO THIS EVENING IMPACTING THE MAJOR MOUNTAIN PASSES. THIS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES OVER MOUNTAIN ROADS THROUGH TONIGHT. GUSTY WINDS WILL ADD TO THE DIFFICULTIES CAUSING WHITE OUT CONDITIONS AT TIMES. SNOW LEVELS WILL LOWER FURTHER OVERNIGHT INTO SATURDAY AS COLD AIR FILTERS INTO THE AREA. PRECIPITATION IS EXPECTED TO TAPER LATE TONIGHT INTO SATURDAY MORNING. SCATTERED SNOW SHOWERS POSSIBLE DURING THE DAY SATURDAY BRINGING LIGHT ACCUMULATIONS. CAZ068-069-241430- /O.EXT.KSTO.WS.W.0015.000000T0000Z-161224T1500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 320 PM PST FRI DEC 23 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM PST SATURDAY... * TIMING...SNOW WILL CONTINUE THROUGH TONIGHT CHANGING TO SNOW SHOWERS SATURDAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES ADDITIONAL DOWN TO 3000 FEET WITH 12 INCHES POSSIBLE AT HIGHER ELEVATIONS. LIGHT ACCUMULATIONS ARE POSSIBLE INTO THE UPPER FOOTHILLS. * LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 70... 89 AND 36. * MAIN IMPACT...HOLIDAY TRAVEL WILL BE DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-014-241200- /O.CON.KSTO.WS.W.0015.000000T0000Z-161224T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND BURNEY 320 PM PST FRI DEC 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * TIMING...PRECIPITATION IS EXPECTED TO CONTINUE THROUGH MOST OF THE DAY AND EVENING. SNOW LEVELS WILL DROP TO AS LOW AS 1500 FEET. * SNOW ACCUMULATIONS...1 TO 2 INCHES ARE POSSIBLE DOWN TO INTERSTATE 5 TONIGHT. 3 TO 6 ADDITIONAL INCHES ABOVE 3000 FEET WITH 4 TO 8 INCHES HIGHEST ELEVATIONS. * LOCATIONS...THIS WARNING INCLUDES THE HIGHER ELEVATIONS OF HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY DOWN TO INTERSTATE 5 INTO EARLY SATURDAY. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. * OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE OUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
761 WWUS46 KSTO 240522 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 922 PM PST FRI DEC 23 2016 CAZ013-014-241200- /O.CAN.KSTO.WS.W.0015.000000T0000Z-161224T1200Z/ /O.NEW.KSTO.WW.Y.0030.161224T0522Z-161224T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND BURNEY 922 PM PST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SCATTERED SNOW SHOWERS OVERNIGHT. SNOW LEVELS WILL DROP TO AS LOW AS 1500 FEET. * SNOW ACCUMULATIONS...1 TO 2 INCHES ADDITIONAL ACCUMULATION POSSIBLE. * LOCATIONS...THIS WARNING INCLUDES THE HIGHER ELEVATIONS OF HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY DOWN TO INTERSTATE 5 INTO EARLY SATURDAY. * MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ068-069-241200- /O.CAN.KSTO.WS.W.0015.000000T0000Z-161224T1500Z/ /O.NEW.KSTO.WW.Y.0030.161224T0522Z-161224T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 922 PM PST FRI DEC 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...HEAVY SNOW HAS ENDED OVER THE SIERRA BUT SCATTERED SNOW SHOWERS ARE LIKELY OVERNIGHT. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS FROM 1 TO 3 INCHES. * LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 70...89 AND 36. * MAIN IMPACT...HOLIDAY TRAVEL WILL BE DIFFICULT WITH SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 4:07 AM PST, 11 hours 44 minutes earlier.
Area forecast discussion, Dec 21, 4:07 AM PST, 11 hours 44 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 407 AM PST Wed Dec 21 2016 .Synopsis... Cool and dry weather for the next couple of days except for a few showers possible over the northern Sierra this morning. A winter storm with rain...wind and significant mountain snow accumulations is expected Friday and Saturday. && .Discussion... A weak weather system dropping southeastward through Norcal is bringing clouds and a few light showers to the northern Sierra this morning. This system should clear to the east by this afternoon. Some light fog has formed in the San Joaquin valley this morning but cloud cover should keep it from becoming dense. A moderately tight northeast surface gradient will continue to bring breezy north to east winds at times over the next couple of days. Northerly winds in the northern Sacramento valley are keeping temperatures up there this morning with temperatures running over 20 degrees higher than 24 hours ago. Fair skies today should allow for slightly warmer temperatures most areas. Week upper ridging should make for mainly clear skies tonight. Slightly cooler temperatures are forecast but lows in the central valley should remain mainly above freezing. Fair skies continue on Thursday under weak high pressure with daytime highs a little above normal. Upper ridging begins to break down Thursday night as a northern Pacific frontal system moves on to the coast. Precipitation will spread across the north state Thursday night and then into the Sierra on Friday. Initially, snow levels will be fairly high until colder air behind the front moves into the state Friday evening. Have therefore delayed Winter storm watch for the coast range until snow levels drop to below local pass levels. The higher elevation pass levels of the Sierra Cascades are likely to be impacted during the day on Friday. Snow levels drop quickly on Friday night as the main frontal band moves into the Sierra and colder air filters in. Heavy snow is forecast for the Sierra Cascades Friday night with lighter amounts over the coast range and northern mountains behind the front. Main upper low moves into the north state on Saturday bringing a transition to showers and decreasing snow over the mountains but with very low snow levels...impacts are likely to continue over the mountains. Cooler airmass will bring colder daytime highs Saturday with maximum temperatures several degrees below normal. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Forecast confidence remains low through the extended period. A closed upper low is progged to move toward the West Coast early next week. These kinds of systems are notoriously difficult to model, and the GFS, ECMWF, and GEM are all over the map with the handling of this system. Behind this system, another shortwave may move through the northwesterly flow into Northern California. Given the low predictability, we made little changes to the previous forecast package. Dang && .AVIATION... Mainly VFR conditions today, except for patchy MVFR/IFR conditions in the Valley this morning from Sacramento southward. North winds 5 to 15 kt expected along the western Sacramento Valley today. Dang && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Thursday night through Saturday afternoon for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. &&
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.